We report the case of a 58-year-old male presenting with giant cell myocarditis and myositis associated with thymoma following treatment with carboplatin and paclitaxel. The patient was diagnosed as having stage IVa thymoma. Acetylcholine receptor binding antibody titers were positive at 42 nmol/l, although the patient exhibited no symptoms of myasthenia gravis (MG). The patient was treated with a combination of carboplatin and paclitaxel. However, 18 days following administration of this second cycle of chemotherapy, the patient developed a low-grade fever. Twenty-one days after receiving the second cycle of chemotherapy, the patient was admitted to the Nagoya City University Medical School complaining of general fatigue. Serum levels of creatinine phosphokinase (7,271 U/l), alanine aminotransferase (469 U/l) and aspartate aminotransferase (561 U/l) were elevated. Electromyography revealed no evidence of a neuromuscular junction defect or myopathic process. The patient developed progressive muscle weakness and succumbed to the disease in hospital on day 9. An autopsy revealed thymoma invasion of the left parietal and visceral pleura, pericardium and diaphragm. Numerous skeletal muscle groups and myocardium exhibited diffuse lymphocytic infiltration. Although it has been suggested that myocardial disorders may occur in patients with thymoma and/or MG, the mechanism involved remains unknown. This second report may provide new data regarding giant cell myocarditis and myositis associated with thymoma following treatment with carboplatin and paclitaxel.